Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 291, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 4, 2015, 10:25 PM CDT for Platte County, Missouri. It took effect at Aug 5, 2015, 5:00 PM CDT. It was in force for 70 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 10:25 PM CDT (03:25 UTC)
- In effect from
- Aug 5, 2015, 5:00 PM CDT
- Expired
- Aug 8, 2015, 3:24 PM CDT
- In force
- 70 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 75 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Platte City (PLCM7).
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
663
WGUS43 KEAX 050325
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 PM CDT TUE AUG 4 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Platte River At Sharps Station affecting Platte County.
Platte River near Platte City affecting Platte County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC165-060325-
/O.NEW.KEAX.FL.W.0290.150805T0700Z-150808T1708Z/
/SSTM7.1.ER.150805T0700Z.150806T1200Z.150807T1708Z.NO/
1025 PM CDT TUE AUG 4 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River At Sharps Station.
* from late tonight to Saturday afternoon.
* At 9:30 PM Tuesday the stage was 25.8 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 28.6 feet by Thursday morning. The river
will fall below flood stage by early Friday afternoon.
* At 26.0 feet...Low-lying rural land along the river begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 25.8 Tue 09 PM 28.6 Thursday morning
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-060324-
/O.NEW.KEAX.FL.W.0291.150805T2200Z-150808T2024Z/
/PLCM7.1.ER.150805T2200Z.150806T1800Z.150807T2024Z.UU/
1025 PM CDT TUE AUG 4 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River near Platte City.
* from Wednesday afternoon to Saturday afternoon.
* At 4:05 PM Tuesday the stage was 18.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday afternoon and
continue to rise to near 21.4 feet by early Thursday afternoon. The
river will fall below flood stage by Friday afternoon.
* At 20.0 feet...Cropland near State Highway 92 near Platte City
begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 18.4 Tue 04 PM 21.4 early Thursday
afternoon
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$2 follow-up statements
314
WGUS83 KEAX 051147
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
646 AM CDT WED AUG 5 2015
...The Flood Warning continues for the following rivers in
Missouri...
Platte River near Agency affecting Buchanan County.
Platte River At Sharps Station affecting Platte County.
Platte River near Platte City affecting Platte County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-061146-
/O.CON.KEAX.FL.W.0288.000000T0000Z-150807T1636Z/
/AGYM7.1.ER.150803T2030Z.150806T0000Z.150806T1636Z.NO/
646 AM CDT WED AUG 5 2015
The Flood Warning continues for
The Platte River near Agency.
* until Friday morning.
* At 6:30 AM Wednesday the stage was 21.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.2 feet by this
evening. The river will fall below flood stage late Thursday
morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 21.6 Wed 06 AM 24.2 this evening
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$
MOC165-061145-
/O.CON.KEAX.FL.W.0290.000000T0000Z-150808T1708Z/
/SSTM7.1.ER.150805T0645Z.150806T1200Z.150807T1708Z.NO/
646 AM CDT WED AUG 5 2015
The Flood Warning continues for
The Platte River At Sharps Station.
* until Saturday afternoon.
* At 6:30 AM Wednesday the stage was 26.1 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.6 feet by
Thursday morning. The river will fall below flood stage early
Friday afternoon.
* At 26.0 feet...Low-lying rural land along the river begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 26.1 Wed 06 AM 28.6 Thursday morning
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-061145-
/O.CON.KEAX.FL.W.0291.150805T2200Z-150808T2024Z/
/PLCM7.1.ER.150805T2200Z.150806T1800Z.150807T2024Z.UU/
646 AM CDT WED AUG 5 2015
The Flood Warning continues for
The Platte River near Platte City.
* from this afternoon to Saturday afternoon.
* At 4:05 PM Tuesday the stage was 18.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 21.4 feet by early Thursday afternoon. The
river will fall below flood stage by Friday afternoon.
* At 20.0 feet...Cropland near State Highway 92 near Platte City
begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 18.4 Tue 04 PM 21.4 early Thursday
afternoon
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$710
WGUS83 KEAX 051401
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
901 AM CDT WED AUG 5 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Platte River near Platte City affecting Platte County.
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
Platte River near Agency affecting Buchanan County.
Platte River At Sharps Station affecting Platte County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-061401-
/O.EXT.KEAX.FL.W.0289.000000T0000Z-150807T2021Z/
/SNZM7.2.ER.150804T1906Z.150806T0000Z.150806T2021Z.NO/
901 AM CDT WED AUG 5 2015
The Flood Warning continues for
The Grand River near Sumner.
* until Friday afternoon.
* At 8:45 AM Wednesday the stage was 29.0 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 29.5 feet by this
evening. The river will fall below flood stage Thursday afternoon.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 29.0 Wed 09 AM 29.5 this evening
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC021-061400-
/O.EXT.KEAX.FL.W.0288.000000T0000Z-150807T1056Z/
/AGYM7.1.ER.150803T2030Z.150805T1800Z.150806T1056Z.NO/
901 AM CDT WED AUG 5 2015
The Flood Warning continues for
The Platte River near Agency.
* until late Thursday night.
* At 8:30 AM Wednesday the stage was 22.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.1 feet by this
afternoon. The river will fall below flood stage Thursday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 22.1 Wed 08 AM 23.1 this afternoon
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$
MOC165-061400-
/O.EXT.KEAX.FL.W.0290.000000T0000Z-150808T1218Z/
/SSTM7.1.ER.150805T0645Z.150807T0600Z.150807T1218Z.NO/
901 AM CDT WED AUG 5 2015
The Flood Warning continues for
The Platte River At Sharps Station.
* until Saturday morning.
* At 8:30 AM Wednesday the stage was 26.0 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will crest near flood stage this morning then
fall below flood stage this afternoon. The river will rise again
to near 26.3 feet by early Friday morning. The river will fall below
flood stage Friday morning.
* At 26.0 feet...Low-lying rural land along the river begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 26.0 Wed 08 AM 26.3 early Friday morning
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-051431-
/O.CAN.KEAX.FL.W.0291.000000T0000Z-150808T2024Z/
/PLCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
901 AM CDT WED AUG 5 2015
The Flood Warning is cancelled for
The Platte River near Platte City.
* At 8:55 AM Wednesday the stage was 19.4 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 19.4 feet. The
river will continue to fall to 18.8 feet by Thursday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 19.4 Wed 09 AM 19.2 this evening
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 4, 6:30 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 4, 6:30 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 630 PM CDT TUE AUG 4 2015 .SHORT TERM...(This Evening through Thursday Night) Issued at 257 PM CDT TUE AUG 4 2015 Shortwave tracking northeast out of southern KS will interact with a stalled frontal/outflow boundary just south of the US 50 corridor this afternoon and this evening. This interaction will likely lead to showers and thunderstorms developing across areas near and south of this boundary through the evening, potentially creeping back north toward the Missouri River. Airmass across these areas has become moderately unstable but shear is very weak, so a few short-lived strong storms can't be ruled out but the overall severe threat this evening is low. Slow storm motion could favor pockets of heavy rain, particularly right along the boundary, but modest precipitable water values and relatively shallow warm cloud depth don't point to widespread flooding problems with tonight's activity. A second round of thunderstorms is likely late tonight into Wednesday with another shortwave dropping out of Nebraska. Interaction of this feature with the aforementioned boundary and a strengthening low- level jet could lead to an enhanced risk for heavy rain, particularly where and if the leading edge of the LLJ becomes aligned with the boundary. Models have really struggled to pinpoint where this interaction may occur, bouncing from northern Missouri in earlier model runs to now southern KS into the MO Ozarks. Since most model runs have now settled on the latter solution, this is the preferred forecast for heavy rain potential (for now) which may impact far southern portions of the forecast area including the Butler/Clinton areas. These locations have been relatively dry recently and can handle more rain than areas further north, so will not put out a flash flood watch at this time. However, given the poor model performance lately, will need to watch how things evolve overnight in case Wednesday's heavy rain potential shifts back north toward areas that can't handle as much water. Departure of Wednesday's system to the east and modest height rises across the Plains will bring a drying trend to the area on Thursday. Temperatures will run close to average. .LONG TERM...(Friday through Tuesday) Issued at 257 PM CDT TUE AUG 4 2015 As we head into the weekend, the upper-level pattern places the region in slight northwest flow. To the north across Canada, a vigorous shortwave trough is progged to slowly translate across the southern provinces through the weekend. This will send a few weak surface fronts through the area and don't look to impact the temperatures much. To the south and west, a ridge of high pressure will build over the Southern Plains with a few ridge runners initiating over the high terrain and riding the ridge into the area each night/early morning through the weekend. The ridge begins to build across the inter-mountain west by early next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 630 PM CDT TUE AUG 4 2015 Showers and perhaps a few embedded thunderstorms will continue to impact all TAF sites through the next 1-3 hours, then should begin to dissipate and shift out of the area for the overnight hours. Another round of storms is expected to develop early Wednesday morning, but its exact position is still in question, and may stay south of the terminals. For now, have included a VCTS group for the most likely period of storms Wednesday morning. Winds will gradually lighten and back to the east southeast this evening and tonight, and skies will become VFR after storms exit this evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Hawblitzel LONG TERM...PMM AVIATION...Laflin
Hazardous weather outlook, Aug 4, 1:45 PM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 145 PM CDT TUE AUG 4 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051845- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 145 PM CDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STORMS EXPECTED THIS AFTERNOON AND AGAIN LATE TONIGHT. LOCALLY HEAVY RAIN AND FLOODING WILL BE THE PRIMARY THREATS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW SEVERE STORMS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS SOUTHWEST MISSOURI. THUNDERSTORMS ALSO POSSIBLE THURSDAY NIGHT AND AGAIN OVER THE WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:25 PM CDT | River Flood Warning | EAX | Platte | 4 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.